Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 78, NWS Austin/San Antonio, TX

April 18, 2016Kinney County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 18, 2016, 2:32 AM CDT for Kinney County, Val Verde County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 18, 2016, 2:32 AM CDT (07:32 UTC)
Expired
Apr 18, 2016, 3:15 AM CDT
In force
43 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kinney County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 51 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 7.5 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2016-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2016-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1153 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1434 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

215 
WUUS54 KEWX 180732
SVREWX
TXC271-465-180815-
/O.NEW.KEWX.SV.W.0078.160418T0732Z-160418T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
232 AM CDT MON APR 18 2016

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHERN KINNEY COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 315 AM CDT

* AT 231 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAUGHLIN
  AFB...OR NEAR DEL RIO...MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DEL RIO...ALAMO VILLAGE...STANDART...LAKE VIEW...AMANDA...VAL VERDE
  PARK...CIENEGAS TERRACE AND LAUGHLIN AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2961 10077 2961 10058 2945 10023 2917 10073
      2921 10078 2926 10081 2926 10084 2928 10088
      2931 10089 2933 10094 2935 10095 2935 10096
      2943 10100
TIME...MOT...LOC 0731Z 243DEG 42KT 2933 10080 

HAIL...1.00IN
WIND...60MPH
 
$$

PLATT
2 follow-up statements
446 
WWUS54 KEWX 180750
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
250 AM CDT MON APR 18 2016

TXC271-465-180815-
/O.CON.KEWX.SV.W.0078.000000T0000Z-160418T0815Z/
VAL VERDE TX-KINNEY TX-
250 AM CDT MON APR 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR SOUTHEASTERN VAL VERDE AND NORTHERN KINNEY COUNTIES...

AT 248 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DEL RIO...
MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DEL RIO...ALAMO VILLAGE...STANDART...LAKE VIEW...AMANDA...VAL VERDE PARK...
CIENEGAS TERRACE AND LAUGHLIN AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2961 10077 2961 10058 2945 10023 2917 10073
      2921 10078 2926 10081 2926 10084 2928 10088
      2931 10089 2933 10094 2935 10095 2935 10096
      2943 10100
TIME...MOT...LOC 0748Z 232DEG 18KT 2935 10082 

HAIL...1.00IN
WIND...60MPH
 
$$

PLATT
104 
WWUS54 KEWX 180809
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
309 AM CDT MON APR 18 2016

TXC271-465-180815-
/O.CON.KEWX.SV.W.0078.000000T0000Z-160418T0815Z/
VAL VERDE TX-KINNEY TX-
309 AM CDT MON APR 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR SOUTHEASTERN VAL VERDE AND NORTHWESTERN KINNEY COUNTIES...

AT 308 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AMANDA...OR 13
MILES EAST OF DEL RIO...MOVING NORTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
DEL RIO...STANDART...LAKE VIEW...AMANDA...VAL VERDE PARK...CIENEGAS
TERRACE AND LAUGHLIN AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2961 10077 2961 10058 2945 10045 2931 10061
      2931 10089 2933 10094 2935 10095 2935 10096
      2943 10100
TIME...MOT...LOC 0808Z 240DEG 32KT 2943 10068 

HAIL...1.00IN
WIND...<50MPH
 
$$

PLATT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 1:14 AM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 18, 1:14 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
114 AM CDT MON APR 18 2016

.UPDATE...
PLEASE SEE THE 06Z AVIATION FORECAST DISCUSSION BELOW.

&&

.AVIATION...
THE MAIN CONCERN THIS FORECAST PERIOD WILL BE THE CHALLENGE OF
FORECASTING THE DURATION OF CONVECTION TODAY. CURRENT TRENDS ALONG
WITH HI-RES MODELS SUGGEST NOW THROUGH MOST OF THE EARLY AFTERNOON
HOURS WE WILL SEE CONVECTION AT ALL TAF SITES. WE/LL GO WITH
PREVAILING AND TEMPO TSRA ALONG WITH MAINLY IFR CIGS TO COVER
EXPECTED THUNDERSTORM ACTIVITY TODAY. WE SHOULD SEE A DECREASE IN
STORM COVERAGE AFTER 15Z AT KDRT...AFTER 18Z AT KAUS AND AFTER 20Z
AT KSAT/KSSF. ONCE THE HEAVIER SHOWERS AND STORMS MOVE
EAST...STILL CAN/T RULE OUT SOME LINGERING LIGHT SHOWER ACTIVITY
THROUGH THIS EVENING AS CIGS LIKELY TO REMAIN IFR.

&&

.PREV DISCUSSION... /ISSUED 421 PM CDT SUN APR 17 2016/

SHORT TERM (TONIGHT THROUGH TUESDAY)...

.POTENTIAL SIGNIFICANT FLASH AND RIVER FLOODING DUE TO HEAVY
RAIN LIKELY OVERNIGHT AND TOMORROW...

RAINFALL TOTALS HAVE ALREADY EXCEEDED 4-6 INCHES IN LOCAL AREAS
THIS AFTERNOON WITH ADDITIONAL AMOUNTS EXPECTED THROUGH TONIGHT,
MONDAY MORNING, AND AGAIN WITH ANOTHER ROUND POSSIBLE MONDAY
AFTERNOON. MAX RAINFALL TOTALS COULD REACH 8-12 INCHES WITH EVEN
HIGHER AMOUNTS TO 15 INCHES EAST OF U.S HIGHWAY 281 AND NORTH OF
I-10. THE MORE SIGNIFICANT AREA OF CONCERN CONTINUES TO BE ACROSS
BLANCO, BURNET, WILLIAMSON, TRAVIS, LEE, BASTROP, AND FAYETTE
COUNTIES THROUGH THIS PERIOD. PLEASE STAY ALERT DURING THIS TIME
FRAME. IN ADDITION...A BRIEF TORNADO CAN NOT BE RULED OUT GIVEN
LOW LCLS AND ESRH VALUES NEAR 150 M2/S2. POCKETS OF DIME TO
QUARTER SIZE HAIL WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS.

TRAINING HEAVY RAIN AND THUNDERSTORMS ARE ONGOING THIS AFTERNOON
ACROSS THE I-35 CORRIDOR AND PRODUCING LOCALIZED AREAS OF FLASH
FLOODING. AN EARLIER TRAINING COMPLEX OVER BASTROP AND LEE
COUNTIES PRODUCED NEARLY 4 INCHES IN ONE TO TWO HOURS.
THUNDERSTORMS WILL CONTINUE TO ALIGN ALONG AND WEST OF I-35
CORRIDOR THROUGH THE MID TO LATE AFTERNOON HOURS AS AN OUTFLOW
BOUNDARY SHIFTS WEST. LAST NIGHT'S CONVECTION ALSO PRODUCED A
MESOSCALE BOUNDARY THAT IS SITUATED ACROSS UVALDE AND THE HILL
COUNTRY. ADDITIONAL ACTIVITY IS EXPECTED WHEN THESE TO BOUNDARIES
MERGE LATER THIS AFTERNOON TO EARLY EVENING ACROSS THE HILL
COUNTRY. WITH MERGING STORMS AND THE DEEP LOW-LVL MOISTURE IN
PLACE WITH 10-14 G/KG MIXING RATIOS AND INSTABILITY NEAR 1500
J/KG; ROBUST CONVECTION YIELDING HIGH RAINFALL RATES IS EXPECTED
TO PERSIST.

FOR EVENING AND OVERNIGHT...POCKETS OF HEAVY RAIN ARE EXPECTED TO
PERSIST ACROSS PORTIONS OF THE HILL COUNTY AND THE MID TO UPPER 35
CORRIDOR CLOSER TO THE BETTER FORCING AND LOW-LVL CONVERGENCE NEAR
A WEAK COLD FRONT/POOL ACROSS CENTRAL TEXAS. AS THIS BOUNDARY
SLOWLY SHIFTS SOUTH LATE TONIGHT AND OVERNIGHT, HI-RES MODELS
SUGGEST THIS BOUNDARY BECOMING MORE SW TO NE ORIENTATED WITH AN
ADDITIONAL H5 IMPULSE SET TO SHIFT ACROSS THE RIO GRANDE. THIS
IMPULSE WITH THE SUPPLY OF LOW-LVL MOISTURE SHIFTING OVER THE WEAK
FRONT SHOULD PROVIDE A STRONG FOCUS FOR HEAVY RAINFALL. THE
INDIVIDUAL STORMS WILL LIKELY BE MOVING SW TO NE ALONG THE FRONT
AS IT SLOWLY SHIFTS SOUTH INTO DAYBREAK MONDAY ACROSS THE I-35
CORRIDOR AND POINTS NORTH AND EAST TOWARDS LEE AND FAYETTE. IT IS
FOR THIS REASON WE ARE HIGHLY CONCERNED ABOUT THIS AREA. RAINFALL
WILL BE LIKELY BE HEAVY AT TIMES AND COULD LEAD TO SIGNIFICANT
FLASH AND RIVER FLOODING.

THIS BOUNDARY WILL SLOWLY SHIFT SOUTHEAST THROUGH MONDAY
AFTERNOON TOWARDS THE I-10 CORRIDOR. DEPENDING ON HOW STRONG THE
CONVECTIVE SYSTEM BECOMES AND DEVELOPS A COLD POOL, THIS MAY ACT
TO CUT OFF BETTER MOISTURE FARTHER NORTH BACK ACROSS AUSTIN AREA
LATE MONDAY AFTERNOON AND MONDAY NIGHT. THIS IS A LOW CONFIDENCE
FORECAST AT THIS POINT AND WILL HAVE TO MONITOR THE NEXT 12-18
HOURS OF EVOLUTION TO HAVE BETTER HANDLE ON TOMORROW'S
EXPECTATIONS. IF THE SYSTEM BECOMES BETTER ORGANIZED AS IT SHIFTS
SOUTH MONDAY MORNING, HEAVY RAIN ALONG WITH POCKETS OF ENHANCED
WIND GUSTS WILL BE POSSIBLE.

BY LATE MONDAY INTO TUESDAY MORNING...THE SYNOPTIC FRONT WILL
CONTINUE TO LINGER OVER THE SOUTH HALF OF THE REGION WITH
CONTINUED WEAK H5 IMPULSES RIDING OVERTOP AND PROVIDE LIFT.
SHOWERS AND STORMS ARE STILL LIKELY FOR AT LEAST THE COASTAL
PLAINS INTO TUESDAY MORNING. ORGANIZED AREAS OF STORMS AND THE
FLASH FLOODING RISK SHOULD DECREASE THROUGH THE DAY TUESDAY AS
STRONGER FORCING REMAINS NORTH OF THE REGION AS THE CLOSED LOW
PIVOTS INTO THE CENTRAL PLAINS.

LONG TERM (WEDNESDAY THROUGH SUNDAY)...

FOR THE LONG RANGE...AN UNSETTLED PATTERN CONTINUES WITH BROAD
UPPER TROUGHING OCCURRING AS A RESULT OF THE OMEGA BLOCKING
PATTERN. THE UPPER LEVEL LOW WILL TRANSITION TO A STRONGER
SHORTWAVE BY THURSDAY AND KEEP AT LEAST 20-40% RAIN CHANCES FOR
THE REGION. AS THIS SHORTWAVE PIVOTS THROUGH...A POTENTIALLY
STRONG ENOUGH FRONT LATE THURSDAY MAY BE ABLE TO CLEAR THROUGH
MOST OF THE AREA AND HELP REDUCE RAIN CHANCES BELOW 20% FRIDAY. A
QUICK SOUTHERLY FLOW TRANSITION SHOULD TAKE PLACE BY THE WEEKEND
HOWEVER AS ANOTHER SYSTEM COULD DEVELOP ACROSS THE WESTERN CONUS.
THIS NEXT TROUGHING SYSTEM COULD AGAIN RESULT IN ORGANIZED
RAINFALL FOR SOUTH-CENTRAL TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              75  66  79  67  82 / 100  80  50  30  40
AUSTIN BERGSTROM INTL AIRPORT  74  65  78  65  82 / 100  80  50  30  40
NEW BRAUNFELS MUNI AIRPORT     76  65  79  67  82 / 100  80  50  30  40
BURNET MUNI AIRPORT            72  63  77  64  80 /  90  70  40  30  30
DEL RIO INTL AIRPORT           78  64  83  67  85 /  70  40  20  20  20
GEORGETOWN MUNI AIRPORT        73  64  78  65  81 / 100  80  50  30  40
HONDO MUNI AIRPORT             77  64  82  66  83 /  90  60  30  30  30
SAN MARCOS MUNI AIRPORT        74  65  78  66  82 / 100  80  50  30  40
LA GRANGE - FAYETTE REGIONAL   76  69  78  68  83 / 100  90  60  30  40
SAN ANTONIO INTL AIRPORT       75  67  80  67  82 / 100  70  40  30  30
STINSON MUNI AIRPORT           77  68  81  69  83 / 100  70  40  30  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...VAL
VERDE...WILLIAMSON...WILSON.

&&

MESOSCALE/AVIATION...24
SYNOPTIC/GRIDS...04
PUBLIC SERVICE/DATA COLLECTION...TREADWAY
Hazardous weather outlook, Apr 17, 5:18 AM CDT, 21 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
518 AM CDT SUN APR 17 2016

TXZ171>173-183>194-202>209-217>225-228-181030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
518 AM CDT SUN APR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

...A FLASH FLOOD WATCH IS IN EFFECT FROM 10AM SUNDAY TO 10AM
TUESDAY FOR MOST OF SOUTH CENTRAL TEXAS...

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAINFALL WILL LIKELY LEAD TO AREAS OF RIVER AND FLASH
FLOODING ACROSS SOUTH CENTRAL TEXAS TODAY...INCLUDING BOTH THE
AUSTIN AND SAN ANTONIO METRO AREAS. THE MOST CONCERNING LOCATIONS
ARE ALONG AND EAST OF A KERRVILLE TO PEARSALL LINE. ON
AVERAGE...THIS AREA IS LIKELY TO RECEIVE 3 TO 6 INCHES WITH
ISOLATED HIGHER AMOUNTS OF 8 TO 12 INCHES POSSIBLE. IMPACTS WILL
BE GREATER IN THE LOCALIZED HIGHER AMOUNTS THAT ARE EXPECTED TO BE
NORTH OF I-10 AND EAST OF U.S. HIGHWAY 281. LOWER AMOUNTS OF
RAINFALL ARE EXPECTED FARTHER WEST ACROSS THE RIO GRANDE PLAINS
AND EDWARDS PLATEAU BUT ENOUGH COULD FALL TO CAUSE LOCALIZED
FLOODING ISSUES THERE AS WELL. PLEASE STAY ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS.

IN ADDITION TO THE THREAT OF HEAVY RAINFALL...THERE IS A SLIGHT
RISK FOR SEVERE THUNDERSTORMS. DAMAGING WIND GUSTS WILL BE THE
MAIN SEVERE WEATHER CONCERN. HOWEVER...AN ISOLATED TORNADO CAN NOT
BE RULED OUT ON SUNDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE STORM COMPLEX RESULTING IN HEAVY RAINS SUNDAY WILL CONTINUE TO
PRODUCE HEAVY RAINFALL POSSIBILITIES THROUGH MONDAY AND INTO
MONDAY NIGHT. ANY ADDITIONAL HEAVY RAINFALL ON MONDAY WILL LEAD TO
POSSIBLE RAPID FLASH FLOODING OR WORSEN ANY ONGOING FLOODING THAT
MAY DEVELOP TODAY.

IN ADDITION TO THE THREAT OF HEAVY RAINFALL...THERE IS A SLIGHT
RISK FOR SEVERE THUNDERSTORMS. DAMAGING WIND GUSTS AND QUARTER
SIZED HAIL WILL BE THE MAIN SEVERE WEATHER CONCERNS. AN ISOLATED
TORNADO CAN ALSO NOT BE RULED OUT ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND MONDAY.

TB3

In the hours before

Special weather statement, Apr 17, 8:46 PM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
846 PM CDT SUN APR 17 2016

TXZ186-180230-
KERR TX-
846 PM CDT SUN APR 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KERR COUNTY UNTIL
930 PM CDT...

AT 844 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CENTER POINT...OR 10 MILES SOUTHEAST OF KERRVILLE...MOVING NORTHEAST
AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CYPRESS CREEK...CENTER POINT...CAMP VERDE AND HIGHWAYS 173 AND 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2982 9898 2989 9915 3012 9909 3011 9893
      2993 9893
TIME...MOT...LOC 0144Z 227DEG 34KT 2991 9906

PLATT
Local storm report, Apr 17, 8:58 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
858 PM CDT SUN APR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HEAVY RAIN       3 NW BANDERA            29.76N  99.11W
04/17/2016  M3.67 INCH       BANDERA            TX   COCORAHS

            RAINFALL IN THE PAST 2 HOURS

&&

EVENT NUMBER EWX1600228

CVP
Local storm report, Apr 17, 9:52 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
952 PM CDT SUN APR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 PM     FLASH FLOOD      2 N ALUM CREEK          30.10N  97.22W
04/17/2016                   BASTROP            TX   CITY OFFICIAL

            PARK RD 1C AT ALUM CREEK CLOSED DUE TO FLOODING

1240 PM     FLASH FLOOD      PAIGE                   30.22N  97.12W
04/17/2016                   BASTROP            TX   EMERGENCY MNGR

            HWY 21 EASTBOUND AT RAILROAD TRACKS IS FLOODED

1252 PM     FLASH FLOOD      BASTROP                 30.11N  97.31W
04/17/2016                   BASTROP            TX   EMERGENCY MNGR

            SEVERAL ROADS IN CENTRAL BASTROP COUNTY CLOSED DUE TO
            FLASH FLOODING

0130 PM     HEAVY RAIN       6 SW BASTROP            30.05N  97.38W
04/17/2016  M4.25 INCH       BASTROP            TX   COCORAHS

            RAINFALL IN THE PAST 4.5 HOURS

0138 PM     HEAVY RAIN       3 WSW CIRCLE D-KC ESTAT 30.14N  97.27W
04/17/2016  M5.92 INCH       BASTROP            TX   MESONET

            RAINFALL IN THE PAST 3 HOURS

0153 PM     HAIL             GARNER STATE PARK       29.57N  99.74W
04/17/2016  M0.88 INCH       UVALDE             TX   PUBLIC

            TIME ESTIMATED FROM RADAR

0243 PM     FLASH FLOOD      4 ENE ROUND ROCK        30.53N  97.61W
04/17/2016                   WILLIAMSON         TX   CITY OFFICIAL

            CR123 AT BRUSHY CREEK CLOSED DUE TO FLOODING

0246 PM     FLASH FLOOD      4 ENE LEANDER           30.59N  97.80W
04/17/2016                   WILLIAMSON         TX   CITY OFFICIAL

            CR177 CLOSED DUE TO FLOODING

0250 PM     HAIL             RANDOLPH AFB            29.52N  98.27W
04/17/2016  M0.25 INCH       BEXAR              TX   OTHER FEDERAL

0303 PM     FLASH FLOOD      3 WNW SUNSET VALLEY     30.23N  97.86W
04/17/2016                   TRAVIS             TX   CITY OFFICIAL

            LOW WATER CROSSING AT JOE TANNER LANE CLOSED DUE TO
            FLOODING

0305 PM     FLASH FLOOD      3 N LOST CREEK          30.34N  97.85W
04/17/2016                   TRAVIS             TX   CITY OFFICIAL

            WATER OVER THE ROAD AT RIVER HILLS RD AT CUERNAVACA
            CREEK

0311 PM     HAIL             CIBOLO                  29.57N  98.23W
04/17/2016  M0.25 INCH       GUADALUPE          TX   PUBLIC

0331 PM     HAIL             ELMENDORF               29.26N  98.33W
04/17/2016  M0.25 INCH       BEXAR              TX   PUBLIC

0338 PM     HEAVY RAIN       4 SE MANSFIELD DAM      30.35N  97.87W
04/17/2016  M3.14 INCH       TRAVIS             TX   MESONET

            RAINFALL IN THE PAST 2 HOURS

0406 PM     HAIL             3 E HELOTES             29.57N  98.65W
04/17/2016  M0.70 INCH       BEXAR              TX   TRAINED SPOTTER

            DIME SIZED HAIL NEAR HAUSMAN ROAD AT LP 1604

0418 PM     HAIL             LEON SPRINGS            29.67N  98.63W
04/17/2016  M1.00 INCH       BEXAR              TX   TRAINED SPOTTER

            QUARTER SIZED HAIL

0422 PM     HAIL             4 E CHARLOTTE           28.86N  98.63W
04/17/2016  M1.00 INCH       ATASCOSA           TX   FIRE DEPT/RESCUE

0424 PM     HAIL             3 ENE CEDAR PARK        30.53N  97.78W
04/17/2016  M0.25 INCH       WILLIAMSON         TX   LAW ENFORCEMENT

            PEA SIZED HAIL AT SAM BASS RD AND SH 1431

0438 PM     HEAVY RAIN       TAYLOR                  30.57N  97.41W
04/17/2016  M3.00 INCH       WILLIAMSON         TX   CO-OP OBSERVER

            COOPERATIVE OBSERVER REPORTS 3 INCHES OF RAIN IN THE
            PAST 2.5 HOURS

0438 PM     HAIL             CHARLOTTE               28.86N  98.70W
04/17/2016  M1.00 INCH       ATASCOSA           TX   EMERGENCY MNGR

0518 PM     HAIL             FAIR OAKS RANCH         29.74N  98.64W
04/17/2016  M0.70 INCH       BEXAR              TX   TRAINED SPOTTER

0543 PM     FLASH FLOOD      2 SSE HELOTES           29.54N  98.68W
04/17/2016                   BEXAR              TX   CITY OFFICIAL

            LESLIE RD CLOSED AT BRAUN RD DUE TO FLOODING

0550 PM     HAIL             3 N PEARSALL            28.93N  99.09W
04/17/2016  M1.00 INCH       FRIO               TX   TRAINED SPOTTER

0600 PM     HAIL             KERRVILLE               30.04N  99.14W
04/17/2016  M0.70 INCH       KERR               TX   FIRE DEPT/RESCUE

0601 PM     FLASH FLOOD      2 E HELOTES             29.56N  98.66W
04/17/2016                   BEXAR              TX   CITY OFFICIAL

            HAUSMAN RD AT CHAMPIONS GATE CLOSED DUE TO FLOODING

0616 PM     FLASH FLOOD      3 SW GRANGER            30.69N  97.48W
04/17/2016                   WILLIAMSON         TX   EMERGENCY MNGR

            FLASH FLOODING ON CR 377

0657 PM     HAIL             3 E SABINAL             29.32N  99.42W
04/17/2016  M0.88 INCH       UVALDE             TX   FIRE DEPT/RESCUE

0658 PM     HAIL             SABINAL                 29.32N  99.47W
04/17/2016  M0.70 INCH       UVALDE             TX   PUBLIC

0658 PM     HAIL             5 S SABINAL             29.25N  99.47W
04/17/2016  M0.25 INCH       UVALDE             TX   PUBLIC

0700 PM     HEAVY RAIN       3 SSE JOLLYVILLE        30.41N  97.73W
04/17/2016  M1.68 INCH       TRAVIS             TX   CO-OP OBSERVER

            COOPERATIVE OBSERVER MEASURED 1.68 INCHES OF RAIN
            BETWEEN 1 PM AND 7 PM TODAY

0711 PM     HEAVY RAIN       1 ESE LEANDER           30.56N  97.84W
04/17/2016  M3.58 INCH       WILLIAMSON         TX   COCORAHS

            RAINFALL AMOUNT FOR TODAY

0712 PM     HEAVY RAIN       WALBURG                 30.74N  97.58W
04/17/2016  M3.40 INCH       WILLIAMSON         TX   COCORAHS

            RAINFALL SINCE 7 AM TODAY

0725 PM     HAIL             UTOPIA                  29.62N  99.53W
04/17/2016  M0.25 INCH       UVALDE             TX   PUBLIC

0830 PM     HEAVY RAIN       3 NW BANDERA            29.76N  99.11W
04/17/2016  M3.67 INCH       BANDERA            TX   COCORAHS

            RAINFALL IN THE PAST 2 HOURS

&&

EVENT NUMBER EWX1600195 EWX1600196 EWX1600197 EWX1600199 EWX1600198
EWX1600202 EWX1600200 EWX1600201 EWX1600205 EWX1600203 EWX1600204
EWX1600208 EWX1600206 EWX1600207 EWX1600209 EWX1600210 EWX1600211
EWX1600212 EWX1600213 EWX1600214 EWX1600215 EWX1600216 EWX1600217
EWX1600219 EWX1600220 EWX1600218 EWX1600221 EWX1600222 EWX1600227
EWX1600225 EWX1600223 EWX1600224 EWX1600226 EWX1600228

CVP
Special weather statement, Apr 18, 1:40 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
140 AM CDT MON APR 18 2016

TXZ183-180730-
VAL VERDE TX-
140 AM CDT MON APR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE COUNTY
UNTIL 230 AM CDT...

AT 138 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DEL RIO...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DEL RIO...LAKE VIEW...VAL VERDE PARK...LAUGHLIN AFB...
AMISTAD VILLAGE...ROUGH CANYON REC AREA...DEVILS SHORES AND
U.S. HIGHWAY 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2988 10071 2941 10071 2927 10086 2928 10087
      2931 10089 2933 10094 2935 10095 2935 10097
      2937 10101 2939 10102 2944 10106 2946 10106
      2947 10108
TIME...MOT...LOC 0638Z 219DEG 33KT 2941 10097

PLATT
Local storm report, Apr 18, 2:22 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
222 AM CDT MON APR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 AM     FLASH FLOOD      3 NE LA GRANGE          29.94N  96.84W
04/18/2016                   FAYETTE            TX   LAW ENFORCEMENT

            SEVERAL SPOTS ON HIGHWAY 159 BETWEEN LA GRANGE AND
            ROUND TOP ARE UNDER WATER.

&&

EVENT NUMBER EWX1600229

HAMPSHIRE

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 7:15 PM CDTSpecial Weather StatementEWXBandera30 min
Apr 17, 7:32 PM CDTSevere Thunderstorm WarningEWXBandera, Real27 min
Apr 17, 7:42 PM CDTRiver Flood WarningEWXTravis30 hr
Apr 17, 7:42 PM CDTRiver Flood WarningEWXBastrop46 hr
Apr 17, 7:51 PM CDTFlash Flood WarningEWXBandera3 hr
Apr 17, 8:02 PM CDTSpecial Weather StatementEWXBandera, Kerr43 min
Apr 17, 8:46 PM CDTSpecial Weather StatementEWXBandera44 min
Apr 17, 8:54 PM CDTRiver Flood WarningEWXBandera29 hr
Apr 17, 9:11 PM CDTFlash Flood WarningEWXKendall, Kerr4 hr
Apr 17, 10:11 PM CDTRiver Flood WarningEWXBlanco22 hr
Apr 17, 10:11 PM CDTRiver Flood WarningEWXTravis41 hr
Apr 17, 10:11 PM CDTRiver Flood WarningEWXBastrop, Fayette56 hr
Apr 17, 10:11 PM CDTRiver Flood WarningEWXFayette60 hr
Apr 17, 10:14 PM CDTAreal Flood AdvisoryEWXBastrop, Lee, Travis, Williamson3 hr
Apr 17, 11:10 PM CDTAreal Flood AdvisoryEWXBandera3 hr
Apr 17, 11:38 PM CDTAreal Flood AdvisoryEWXBastrop, Fayette, Lee5 hr
Apr 18, 12:24 AM CDTAreal Flood AdvisoryEWXTravis, Williamson5 hr
Apr 18, 1:07 AM CDTFlash Flood WarningEWXBastrop, Fayette, Lee5 hr
Apr 18, 1:15 AM CDTAreal Flood AdvisoryEWXKendall, Kerr3 hr
Apr 18, 1:40 AM CDTSpecial Weather StatementEWXVal Verde50 min
Apr 18, 2:34 AM CDTFlash Flood WarningEWXVal Verde4 hr
Apr 18, 3:04 AM CDTSpecial Weather StatementEWXVal Verde41 min
Apr 18, 3:43 AM CDTSpecial Weather StatementEWXKinney47 min
Apr 18, 3:54 AM CDTSevere Thunderstorm WarningEWXKinney66 min
Apr 18, 4:11 AM CDTFlash Flood WarningEWXFayette12 hr
Apr 18, 4:17 AM CDTFlash Flood WarningEWXKinney4 hr
Apr 18, 4:31 AM CDTFlash Flood WarningEWXBastrop, Lee, Travis, Williamson7 hr
Apr 18, 5:03 AM CDTAreal Flood AdvisoryEWXBandera, Bexar, Blanco, Caldwell, Comal, Guadalupe and 6 more4 hr
Apr 18, 5:08 AM CDTSpecial Weather StatementEWXKinney52 min
Apr 18, 6:04 AM CDTFlash Flood WarningEWXKinney, Real, Uvalde3 hr
Apr 18, 6:19 AM CDTFlash Flood WarningEWXBexar, Comal, Hays, Kendall3 hr
Apr 18, 6:52 AM CDTFlash Flood WarningEWXBandera, Kerr, Medina, Uvalde3 hr
Apr 18, 7:13 AM CDTAreal Flood AdvisoryEWXGonzales, Guadalupe3 hr
Apr 18, 7:22 AM CDTSpecial Weather StatementEWXMedina38 min
Apr 18, 7:48 AM CDTAreal Flood AdvisoryEWXFayette, Lavaca3 hr
Apr 18, 8:30 AM CDTFlash Flood WarningEWXCaldwell, Gonzales, Lavaca3 hr
Apr 18, 8:52 AM CDTAreal Flood AdvisoryEWXBexar, Comal, Gonzales, Guadalupe, Wilson3 hr
Apr 18, 9:16 AM CDTAreal Flood AdvisoryEWXBexar, Comal, Hays59 min
Apr 18, 9:47 AM CDTSpecial Weather StatementEWXDeWitt43 min
Apr 18, 10:17 AM CDTAreal Flood AdvisoryEWXDeWitt, Karnes3 hr
Apr 18, 11:32 AM CDTAreal Flood AdvisoryEWXCaldwell, Gonzales, Lavaca3 hr
Apr 18, 11:39 AM CDTAreal Flood AdvisoryEWXMaverick2 hr
Apr 18, 11:46 AM CDTSpecial Weather StatementEWXZavala44 min
Apr 18, 12:07 PM CDTSpecial Weather StatementEWXDimmit23 min
Apr 18, 12:44 PM CDTSpecial Weather StatementEWXDimmit46 min
Apr 18, 1:44 PM CDTSpecial Weather StatementEWXKerr46 min
Apr 18, 1:48 PM CDTSpecial Weather StatementEWXDimmit42 min
Apr 18, 2:42 PM CDTRiver Flood WarningEWXDeWitt4 days
Apr 18, 2:44 PM CDTSpecial Weather StatementEWXKendall46 min
Apr 18, 4:00 PM CDTAreal Flood AdvisoryEWXFayette5 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.